New York, 2011High Wind in New York, February 25, 2011
February 25, 2011 · NWS OKX · 1 event in 1 county or zone
A strong low pressure system tracked east across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked east across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 25, 7:17 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 25, 7:17 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
717 AM EST FRI FEB 25 2011
.SYNOPSIS...
A STORM OVER THE OHIO VALLEY WILL TRACK QUICKLY TO THE NORTHEAST AND
PASS THROUGH THE AREA TODAY INTO EARLY THIS EVENING...WITH A
TRAILING COLD FRONT CROSSING THE TRI-STATE AREA. HIGH PRESSURE
BRIEFLY BUILDS IN FOR LATE TONIGHT INTO SATURDAY. THEN A SERIES OF
STORM SYSTEMS IMPACT THE AREAS FROM SATURDAY NIGHT INTO
WEDNESDAY...WITH THE STRONGEST OF THESE IMPACTING THE TRI-STATE
MONDAY AND MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 12Z A 993 HPA SURFACE LOW WAS NEAR KAGC-KLBE...WITH 3 HR PRESSURE
FALLS APPROACHING 7 MB TO ITS NORTHEAST. THIS WOULD TAKE THE LOW
ON A TRACK FARTHER NW THAN ANY MODEL SOLUTION...WITH THE RUC THE
CLOSEST TO THIS IDEA. THE MODELS ARE LIKELY WRONG WITH THEIR SFC
LOW TRACK DUE TO THEM NOT HAVING ENOUGH UPSTREAM RIDGING (BASED ON
COMPARING THEIR 500 HPA HEIGHT FORECAST OVER NY/PA/NJ TO RUC
ANALYSIS). IF THIS TREND HOLDS...THEN TEMPERATURES AND WINDS ARE
LIKELY UNDER FORECAST ACROSS THE AREA...ESPECIALLY ACROSS THE
NORTHERN INTERIOR.
WILL CONTINUE TO MONITOR THIS...ESPECIALLY WITH IMPLICATIONS TO
WIND HEADLINES...AND CONVECTIVE POTENTIAL - COULD BE MORE
WIDESPREAD - STRONGER THAN CURRENTLY FORECAST IF TRENDS HOLD. IN
THE SHORT TERM...HAVE UPDATED HOURLY WIND/TEMPERATURE/DEWPOINT
GRIDS TO BETTER REFLECT CURRENT CONDITIONS - WINDS WERE INCREASED
A COUPLE OF HOURS TOO SOON...AND NE FLOW ACROSS THE FAR WESTERN
SOUND HAS RESULTED IN TEMPERATURES AT LGA BEING HELD IN THE UPPER
30S...WHILE AREAS NEAR THE S SHORE OF LONG ISLAND HAVE WARMED A
TAD FASTER THAN EXPECTED.
OTHERWISE CURRENT FORECAST ON TRACK.
ALSO OF NOTE...HIGHER REFLECTIVITIES CURRENTLY ON RADAR TO THE N
AND W ARE BRIGHT BANDING AND NOT CONVECTION.
SOME MODEL DISCREPANCIES WITH THE PLACEMENT AND TIMING OF THE
LOW. GFS IS FASTER...BUT FARTHER TO THE NORTH...WHILE THE NAM IS
SLOWER AND FARTHER TO THE SOUTH. WILL USE A COMBINATION OF THE
TIMING OF THE NAM AND THE TRACK OF THE GFS. WILL BE A FAIRLY QUICK
MOVING LOW GIVEN UPPER LEVEL...NEAR ZONAL FLOW. HOWEVER DOWNSTREAM
RIDGE WILL KEEP SURFACE LOW SLOWER AND TO THE NORTH. AS MUCH OF
THE AREA WILL BECOME WARM SECTORED BY THIS AFTERNOON. POTENTIAL
FOR HIGH WIND WARNING GUSTS COASTAL AREAS IN THE SOUTHERLY
FLOW...AND WHERE THERE IS THE POTENTIAL FOR ISOLATED CONVECTION
THAT WILL BRING DOWN LOW LEVEL WINDS OF 50 KT TO 70 KT. BEHIND THE
FRONT WILL BE A PERIOD OF HIGHER WINDS WITH STRONG PRESSURE
RISES...AND WILL CONTINUE THE WARNING INTO THIS EVENING...WITH A
WIND ADVISORY REMAINDER OF THE AREA. WINDS QUICKLY DIMINISH AFTER
MIDNIGHT AS THE LOW RACES TOWARD THE CANADIAN MARITIME AND HIGH
PRESSURE BUILDS FROM THE WEST. COULD SEE SOME SNOW SHOWERS POST
FRONTAL AS THE STORM PULLS AWAY TONIGHT. WITH MODERATE TO HEAVY
RAINFALL TODAY WILL SEE POTENTIAL FOR 1 TO 2 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS. WITH THE COMBINATION OF HIGH RAINFALL
RATES AND SNOWMELT WILL CONTINUE THE FLOOD WATCH.
FOR HIGHS USED A BLEND OF THE GUIDANCE LEANING TOWARD THE WARMER
MAV. LOW USED THE COLDER MAV.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE BRIEFLY BUILDS OVER THE REGION EARLY SATURDAY...THEN
SLIDES OFF THE COAST BY SATURDAY NIGHT. WITH THE FAST ZONAL FLOW A
CLIPPER SYSTEM MOVES INTO THE AREA SATURDAY NIGHT INTO
SUNDAY...MOVING OFF THE SOUTHERN NEW ENGLAND COAST BY EVENING. WITH
A COLD AIRMASS IN PLACE PRECIPITATION STARTS AS SNOW...AND WITH
SOUTHERLY WINDS BOUNDARY LAYER WARMS AND A CHANGEOVER TO RAIN IS
LIKELY...ESPECIALLY ALONG THE COAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE WEATHER PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK. AN
UPPER-LEVEL LOW CURRENTLY OVER THE PACIFIC NORTHWEST WILL WORK ITS
WAY ACROSS THE CONUS OVER THE NEXT FEW DAYS. GFS WAS MORE
PROGRESSIVE THAN THE 00Z EURO...THOUGH THE 12Z EURO HAS CAUGHT UP
WITH THE GFS. HIGH PRESSURE IN PLACE OVER NORTHERN NEW ENGLAND ON
SUNDAY WILL KEEP COLD AIR LOCKED IN AT THE SURFACE OVER THE
TRI-STATE REGION. EXPECT LOWS SUNDAY NIGHT TO DROP BELOW FREEZING IN
MOST AREAS OTHER THAN NYC METRO AND NORTHEAST NEW JERSEY.
MEANWHILE...THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL ADVANCE
TOWARDS THE REGION FROM THE WEST. WARM AIR ADVECTION OUT AHEAD OF
THIS LOW WILL LEAD TO A CHANCE OF PRECIP SUNDAY NIGHT. THIS MAY
START OFF AS A PERIOD OF FREEZING RAIN WITH SNOW OVER FAR NORTHERN
AND WESTERN AREAS WITH THE COLD AIR LOCKED IN. BY LATE MONDAY
MORNING...THERE WILL BE A CHANGEOVER TO PLAIN RAIN EVERYWHERE. THIS
RAIN SHOULD LAST THROUGH THE EVENING. A HALF OF AN INCH TO ONE INCH
OF PRECIP IS POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES WILL BE
ABOUT 10 DEGREES ABOVE NORMAL...APPROACHING THE MID 50S OVER NYC
METRO. THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL
PASS THROUGH MONDAY NIGHT.
A ZONAL PROGRESSIVE FLOW RETURNS FOR THE MIDDLE OF THE WORK WEEK.
COLD AIR ADVECTION ON TUESDAY BEHIND THE COLD FRONT WILL LEAD TO
GUSTY WINDS. HIGH TEMPERATURES WILL BE ABOUT NORMAL...MID 40S OVER
MOST AREAS. A CLIPPER LOW MAY AFFECT THE REGION ON WEDNESDAY WITH
LIGHT SNOW OR RAIN...HOWEVER THE MORE LIKELY SCENARIO IS THAT ITS
COLD FRONT PASSES THROUGH DRY. HIGH PRESSURE AND COLDER
TEMPERATURES RETURN FOR THURSDAY.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
LOW PRES OVER ERN KY/WV WILL TRACK OVER THE METRO TODAY...PRODUCING
A MAJOR STORM ACROSS THE AREA.
RAIN HAS OVERSPREAD THE AREA. MORE WIDESPREAD MODERATE RAINFALL
OVER SOUTHEASTERN PA/SRN NJ WILL CONTINUE TO WORK ITS WAY TOWARDS
THE REGION. A STEADY MODERATE RAIN IS EXPECTED THROUGH THE MORNING
HOURS...WITH OCCASIONAL HEAVY RAIN. AN ISOLATED TSTM THREAT
CONTINUES AS WELL...BUT IS NOT INCLUDED IN TAFS.
WINDS AT 2K FT WILL STEADILY INCREASE THIS MORNING...WITH SPEEDS OF
AROUND 50-60KT BY 13Z. LLWS AND COMPRESSION CAN BE EXPECTED.
A WARM FRONT EXTENDING EAST FROM THE LOW WILL APPROACH THE REGION
LATE THIS MORNING. SFC WINDS BEGIN TO INCREASE AS 2K FT WINDS
INCREASE TO UP TO 70-80KT BY 18Z...ESPECIALLY KISP/KGON. DESPITE COLD
WATER TEMPS...GUSTS EXPECTED TO MIX DOWN IN SQUALLS. POTENTIAL FOR
ISOLATED 50KT GUSTS. ANY HEAVY SHOWERS OR ISOLATED TSTMS WILL ENHANCE
THE WIND GUST THREAT. WIND DIRECTION MAY VARY ACROSS THE AREA
BASED ON ACTUAL POSITIONING OF THE LOW AND THE WARM FRONT.
THE ACTUAL LOW IS PROGGED TO TRACK OVER OR JUST W OF NEW YORK CITY
IN THE RIGHT AROUND 18Z. AS THIS OCCURS...SFC WINDS WILL DECREASE
AND LLWS WILL BE INTENSE. IN ADDITION...DENSE FOG WILL LIKELY
DEVELOP FOR AN HOUR OR TWO WITH VSBY AT OR BELOW 1/4SM.
AS THE ASSOCIATED COLD FRONT PASSES...TSTMS POSSIBLE...THEN STRONG
NW FLOW WITH GUSTS TO AROUND 50KT POSSIBLE AFTERNOON INTO THIS EVE.
PRECIPITATION MAY CHANGE TO A PERIOD OF SN N OF THE METRO...WITH
SHSN POSSIBLE IN THE METRO. THE NW WINDS WILL THEN SWEEP THE
MOISTURE OUT TO SEA AND ALLOW FOR VFR OVERNIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: SHORT-TERM AMENDMENTS POSSIBLE FOR
VARIATIONS IN CEILINGS/VSBYS FOR PERIODS OF HEAVY RAIN/FOG AND A
POSSIBLE TSTM. TIMING OF WIND SHIFTS/GUSTS MAY BE AMENDED BASED ON
POSITIONING OF THE LOW AS IT MOVES THROUGH THE AREA.
KJFK FCSTER COMMENTS: SHORT-TERM AMENDMENTS POSSIBLE FOR
VARIATIONS IN CEILINGS/VSBYS FOR PERIODS OF HEAVY RAIN/FOG AND A
POSSIBLE TSTM. TIMING OF WIND SHIFTS/GUSTS MAY BE AMENDED BASED ON
POSITIONING OF THE LOW AS IT MOVES THROUGH THE AREA.
KLGA FCSTER COMMENTS: SHORT-TERM AMENDMENTS POSSIBLE FOR
VARIATIONS IN CEILINGS/VSBYS FOR PERIODS OF HEAVY RAIN/FOG AND A
POSSIBLE TSTM. TIMING OF WIND SHIFTS/GUSTS MAY BE AMENDED BASED ON
POSITIONING OF THE LOW AS IT MOVES THROUGH THE AREA.
KTEB FCSTER COMMENTS: SHORT-TERM AMENDMENTS POSSIBLE FOR
VARIATIONS IN CEILINGS/VSBYS FOR PERIODS OF HEAVY RAIN/FOG AND A
POSSIBLE TSTM. TIMING OF WIND SHIFTS/GUSTS MAY BE AMENDED BASED ON
POSITIONING OF THE LOW AS IT MOVES THROUGH THE AREA.
KHPN FCSTER COMMENTS: SHORT-TERM AMENDMENTS POSSIBLE FOR
VARIATIONS IN CEILINGS/VSBYS FOR PERIODS OF HEAVY RAIN/FOG AND A
POSSIBLE TSTM. TIMING OF WIND SHIFTS/GUSTS MAY BE AMENDED BASED ON
POSITIONING OF THE LOW AS IT MOVES THROUGH THE AREA.
KISP FCSTER COMMENTS: SHORT-TERM AMENDMENTS POSSIBLE FOR
VARIATIONS IN CEILINGS/VSBYS FOR PERIODS OF HEAVY RAIN/FOG AND A
POSSIBLE TSTM. TIMING OF WIND SHIFTS/GUSTS MAY BE AMENDED BASED ON
POSITIONING OF THE LOW AS IT MOVES THROUGH THE AREA.
OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
SAT...VFR. STRONG NW WINDS EARLY.
SAT NIGHT- SUN NIGHT...SUB-VFR IN LIGHT SNOW AND RAIN POSSIBLE.
MON...SUB- VFR POSSIBLE IN RAIN WITH STRONG S WINDS POSSIBLE.
TUE...IMPROVING CONDITIONS. GUSTY NW WINDS POSSIBLE.
&&
.MARINE...
RELATIVELY LIGHT WINDS TO START SHOULD INCREASE BY LATE MORNING TO
AT LEAST GALE FORCE GUSTS...THEN OCCASIONAL GUSTS TO STORM FORCE BY
LATE AFTERNOON IMMEDIATELY AHEAD OF/BEHIND THE PASSAGE OF A COLD
FRONT. AS LOW LEVEL MIXING IMPROVES TONIGHT IN THE WAKE OF THE FRONT
TONIGHT...THE POTENTIAL INCREASES FOR THE MIXING DOWN OF 50-60 KT
WINDS BETWEEN 950-850 HPA. TO WHAT EXTENT THE MIXING DOWN OCCURS IS
STILL IN QUESTION SO HAVE CONTINUED THE STORM WATCH. THE BEST CHANCE
FOR ANY FREQUENT GUSTS TO STORM FORCE WOULD BE THIS EVENING...WHEN
THE WINDS IN THE LOW LEVELS ARE THE STRONGEST.
SOME CAVEATS ON THE ABOVE. THERE IS STILL UNCERTAINTY ON THE LOW
TRACK. CURRENTLY THE BEST FORECAST WOULD TAKE THE LOW TO THE W/N OF
THE WATERS...BUT POSSIBLY CLOSE ENOUGH TO NEW YORK HARBOR/WESTERN
LONG ISLAND SOUND...THAT THERE COULD BE SOME LULLS IN THE WIND WHEN
IT PASSES THIS AFTERNOON. ALSO...WITH WINDS FROM 950-850 HPA RUNNING
FROM 70-85 KT FROM LATE THIS MORNING INTO THIS AFTERNOON...ANY
STRONGER CONVECTION COULD MIX DOWN WINDS ABOVE 50KT...BUT MOST
LIKELY BELOW 65 KT. ANY GUSTS OF THIS STRENGTH WOULD BE ISOLATED IN
NATURE.
ONSHORE FLOW WILL STRENGTHEN SUNDAY NIGHT AND MONDAY AHEAD OF AN
APPROACHING COLD FRONT. ONCE AGAIN...HAVE THE SITUATION OF STRONG
WINDS IN THE LOW LEVELS...WITH A LOW LEVEL INVERSION IN PLACE
MONDAY AHEAD OF THE FRONT...THEN INCREASING LOW LEVEL INSTABILITY
BEHIND THE FRONT LATE MONDAY INTO TUESDAY. AS A RESULT THERE IS
THE POTENTIAL FOR GUSTS TO GALE FORCE MONDAY AND TUESDAY.
&&
.HYDROLOGY...
CONTINUING THE FLOOD WATCH FOR MOST OF NORTHEASTERN NEW JERSEY...ALL
OF THE LOWER HUDSON VALLEY...AND SOUTHERN CONNECTICUT FROM THIS
MORNING INTO EARLY SATURDAY MORNING. THE WATCH IS FOR A COMBINATION
OF A FROZEN GROUND...EXISTING SNOW PACK ACROSS MUCH OF THE FLOOD
WATCH AREAS...AND THE LIKELIHOOD OF RAINFALL AMOUNTS RANGING FROM 1
1/2 TO 2 INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN AREAS
WHERE ISOLATED CONVECTION OCCURS. ANY CONVECTION THAT DOES DEVELOP
WILL FURTHER EXACERBATE RAPID WATER RISES ON SMALL STREAM ACROSS THE
WATCH AREA.
FOR AREAS OUTSIDE THE WATCH AREA THE MAIN THREAT WILL BE MINOR URBAN
AND POOR DRAINAGE FLOODING. HOWEVER...LOCALIZED FLASH FLOODING IS
POSSIBLE IN AREAS RECEIVING STRONGER CONVECTION.
&&
.TIDES/COASTAL FLOODING...
THE BIGGEST ISSUE WILL LIKELY BE HIGH SURF AND BEACH EROSION AT THE
OCEAN BEACHES. HIGH SURF CALCULATIONS SHOW 7 TO 10 FT FOR
FRIDAY...BUILDING LATE IN THE MORNING AND PEAKING OUT IN THE
AFTERNOON AND EARLY EVENING. HIGH SURF ADVISORY CONTINUES FOR OCEAN
FACING BEACHES ON LONG ISLAND FOR EROSION AND LOCALIZED WASHOVER.
THE MORE VULNERABLE LOCATIONS ALONG THE SOUTH
SHORE BAYS WILL HAVE TO BE MONITORED DUE TO LACK OF TIDAL DRAINAGE
AND ANY WAVE ACTION ON TOP OF SURGE. SPECIFICALLY...AN AREA SUCH AS
COASTAL LINDENHURST CAN SEE EXACERBATION OF ANY TIDAL SURGE DURING
HEAVY RAIN EVENTS DUE TO FRESHWATER DRAINAGE FROM NUMEROUS
CREEKS...SO THIS WILL HAVE TO BE MONITORED AS WELL. ANOTHER AREA
THAT WILL HAVE TO BE MONITORED FOR COMBINED SURGE/WAVE ACTION ISSUES
WILL BE THE THE SOUTH COAST OF CONNECTICUT...PARTICULARLY SE CONN
SHORELINE WITH THE SSW WIND TRAJECTORY DEVELOPING SOLID WAVE ACTION
ON TOP OF ANY SURGE.
GIVEN THAT TIDAL DEPARTURES OF 2.5-3.5 FT ARE NEEDED FOR COASTAL
FLOODING TODAY...AND THAT A S-SW ONSHORE GALE IS HISTORICALLY NOT
CONDUCIVE FOR COASTAL FLOODING...DO NOT SEE MUCH OF A COASTAL FLOOD
RISK.
STRONG NW WINDS ON THE BACKSIDE OF THE SYSTEM COULD PRODUCE LOW
WATER PROBLEMS OVER THE HARBOR/SOUND/BAYS AROUND LOW TIDE FRIDAY
NIGHT. WILL CONTINUE TO MONITOR...AND LATER SHIFTS COULD ISSUE A LOW
WATER ADVISORY TO ADDRESS THIS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR CTZ009>012.
FLOOD WATCH THROUGH SATURDAY MORNING FOR CTZ005>012.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM EST SATURDAY
FOR CTZ006>008.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR CTZ005.
NY...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR NYZ069>075-078>081-176>179.
FLOOD WATCH THROUGH SATURDAY MORNING FOR NYZ067>071.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR NYZ067-068.
HIGH SURF ADVISORY UNTIL 1 AM EST SATURDAY FOR NYZ075-080-081-
178-179.
NJ...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR NJZ002-004-006-103>108.
FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ002-004-103>108.
MARINE...STORM WATCH FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT
FOR ANZ330-335-338-340-345-350-353-355.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...MET
NEAR TERM...MALOIT/MET
SHORT TERM...MET
LONG TERM...SCALORA/MET
AVIATION...KCS
MARINE...MALOIT
HYDROLOGY...MET
TIDES/COASTAL FLOODING...MALOITHazardous weather outlook, Feb 25, 4:28 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
428 AM EST FRI FEB 25 2011
CTZ009>012-NJZ002-004-103>108-NYZ069>071-261100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
428 AM EST FRI FEB 25 2011
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-NYZ072>074-078-079-176-177-261100-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
428 AM EST FRI FEB 25 2011
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW JERSEY AND
SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006>008-261100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
428 AM EST FRI FEB 25 2011
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-NYZ067-068-261100-
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
428 AM EST FRI FEB 25 2011
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-178-179-261100-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
428 AM EST FRI FEB 25 2011
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 AM EST
SATURDAY...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-261100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
428 AM EST FRI FEB 25 2011
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
STORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
High Wind, Southeast Suffolk
- When
- February 25, 9:00 AM EST to 1:00 PM EST
- Where
- Southeast Suffolk forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A wind gust up to 59 mph was reported at Shinnecock Hills at 11:48 am. These winds resulted in downed trees or tree limbs across portions of the entire area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 25 to 26, 20113 deaths · 1 injured · $90,000 · 4 events
- Debris Flow and Flood in California, February 25, 20111 death · $240,000 · 5 events
- Strong Wind in North Carolina, February 25, 2011$3.0 million · 3 events
- Winter Storm and Avalanche in California, February 25 to 28, 2011$503,000 · 14 events
- High Wind and Strong Wind in New Jersey, February 25, 2011$325,000 · 53 kt wind · 21 events
- Winter Storm in New York, February 25, 2011$325,000 · 17 events
- Damaging Winds in Tennessee, February 25, 2011$174,000 · 55 kt wind · 17 events
- High Wind and Strong Wind in Pennsylvania, February 25, 2011$215,000 · 55 kt wind · 10 events
- Winter Storm and Winter Weather in Vermont, February 25, 2011$140,000 · 16 events
- High Wind in Delaware, February 25, 2011$200,000 · 57 kt wind · 4 events
- High Wind in Tennessee, February 25, 2011$74,000 · 78 kt wind · 13 events
- High Wind in Virginia, February 25, 2011$53,000 · 55 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280095.